Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 201, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 19, 2019, 6:08 PM CDT for 4 counties in Kansas. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2019, 6:08 PM CDT (23:08 UTC)
- Expired
- Jun 19, 2019, 7:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Barber County, KS, Comanche County, KS, Kiowa County, KS, Pratt County, KS
The radar
The Dodge City radar (KDDC), 82 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 6:38 PM CDT | HAIL 0.25 | Sun City, KS | |
| Jun 19, 6:55 PM CDT | HAIL 1.5 | 7 Sw Sun City, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 5:51 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
852
WUUS53 KDDC 192308
SVRDDC
KSC007-033-097-151-200000-
/O.NEW.KDDC.SV.W.0201.190619T2308Z-190620T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
608 PM CDT Wed Jun 19 2019
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Southeastern Kiowa County in south central Kansas...
Northwestern Barber County in south central Kansas...
Northeastern Comanche County in south central Kansas...
Southwestern Pratt County in south central Kansas...
* Until 700 PM CDT.
* At 607 PM CDT, a severe thunderstorm was located near Belvidere,
moving southeast at 45 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Haviland, Sawyer, Coats, Sun City, Wilmore, Wellsford, Croft and
Belvidere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3742 9943 3768 9903 3748 9857 3717 9921
TIME...MOT...LOC 2307Z 317DEG 46KT 3749 9917
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
$$
TURNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:02 PM CDT, 6 minutes earlier.
Area forecast discussion, Jun 19, 6:02 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 602 PM CDT Wed Jun 19 2019 ...Updated aviation section... .SHORT TERM...(This evening through Thursday) Issued at 1206 PM CDT Wed Jun 19 2019 Morning low clouds continue to move through central Kansas with a departing upper level trough and sun has broke out over eastern Colorado and western Kansas. A shortwave is moving through eastern Colorado into western Kansas and will be the focus for the chance of an isolated storm or two late this afternoon into the evening. Latest models indicate an instability axis between Garden City and Dodge of CAPE values in the 1500 range with bulk shears values in the 35 kt range. As the shortwave moves through a weak cold front should be enough to lift the airmass to produce the isolated strong to marginally severe storm with hail up to quarters and wind gusts over 50 mph. This activity should die off shortly after sunset and the rest of the evening will be quiet with lows in the low to mid 60s. Thursday through the day the upper level winds start switching to a southwest direction allowing drier air to move into western Kansas as dewpoints are forecast to lower throughout the day. Given the unusually wet ground across much of Kansas went a couple degrees below model guidance due to the ground having plenty of moisture to evaporate with highs in the upper 80s to low 90s. Another weak frontal boundary across southwest Kansas combining with an upcoming shortwave from eastern Colorado bringing in a dryline may be enough lift to develop some isolated storms late in the day. .LONG TERM...(Thursday night through Wednesday) Issued at 155 PM CDT Wed Jun 19 2019 Another round of convection is expected to develop Thursday night in northwest Kansas as another shortwave moves in from northeast Colorado. This area of convection should continue eastward along mainly the I-70 corridor through the overnight before exiting by sunrise Friday morning. Friday most models are still trending warmer than what I personally think will happen. Most models want a high 90s and low 100s solution but given the unusually moist ground for June even if the dry air aloft comes in evaporation from the soil moisture should keep high temperatures more in the mid 90s range. Given how cool we've been this year it still could be the warmest temperatures we've experienced so far this season. Saturday a cold front moves into western Kansas and now models want to stall out the boundary and perhaps lift back to the north as a warm front. A closed upper low in Wyoming will rotate a strong shortwave into southeast Colorado and southwest Kansas which could produce an afternoon round of storms along the front. Overnight convection coming in from eastern Colorado into western Kansas could produce a round 2 scenario for Saturday night into Sunday morning. Given the strength of the forecast upper low and shortwave...this appears to be our next chance of perhaps a more widespread severe weather scenario. The upper level trough will slowly move out of the central plains Monday and we may finally have the start of a ridging pattern with drier weather from Tuesday into Wednesday. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 554 PM CDT Wed Jun 19 2019 VFR conditions will prevail overnight with skies becoming mostly clear. Winds will generally be light and variable overnight. && .PRELIMINARY POINT TEMPS/POPS... DDC 60 90 66 95 / 10 20 10 0 GCK 60 90 63 93 / 10 20 10 0 EHA 62 92 62 94 / 10 20 10 0 LBL 63 93 64 95 / 10 0 0 0 HYS 60 88 67 90 / 10 20 30 10 P28 63 91 68 97 / 30 0 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Tatro LONG TERM...Tatro AVIATION...Hovorka_42
Hazardous weather outlook, Jun 19, 5:26 AM CDT, 12 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 526 AM CDT Wed Jun 19 2019 KSZ030-031-043>046-061>066-074>081-084>090-201030- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 526 AM CDT Wed Jun 19 2019 /426 AM MDT Wed Jun 19 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. An isolated strong to perhaps severe thunderstorm or two will develop across far west central or northwest Kansas later this afternoon. The probability of severe weather over any one location, however, is very low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance for severe thunderstorm development along a stalled out front late Thursday, but the better chance for more organized severe thunderstorms across the southwest Kansas region will be Saturday and perhaps into Sunday ahead of the next large scale storm system. Ahead of this storm system on Friday, very hot temperatures will likely develop south of the Arkansas River with highs approaching or reaching 100 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Local storm report, Jun 19, 5:06 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
506 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND GST 4 NW SPEARVILLE 37.88N 99.81W
06/19/2019 E60 MPH FORD KS PUBLIC
&&Local storm report, Jun 19, 5:16 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
516 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 2 NNE DODGE CITY 37.79N 100.01W
06/19/2019 M1.00 INCH FORD KS PUBLIC
REPORTED THROUGH SOCIAL MEDIA.
&&
MRLocal storm report, Jun 19, 5:33 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
533 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 6 N MINNEOLA 37.53N 100.02W
06/19/2019 E2.00 INCH FORD KS PUBLIC
&&Local storm report, Jun 19, 5:38 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
538 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 7 N MINNEOLA 37.55N 100.02W
06/19/2019 E3.00 INCH FORD KS PUBLIC
&&Local storm report, Jun 19, 5:45 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
545 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL 4 NNW ENSIGN 37.71N 100.27W
06/19/2019 M1.00 INCH GRAY KS PUBLIC
REPORTED ON SOCIAL MEDIA.
&&
MRLocal storm report, Jun 19, 6:00 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
600 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL 1 WSW GREENSBURG 37.60N 99.30W
06/19/2019 E1.00 INCH KIOWA KS EMERGENCY MNGR
&&The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:04 PM CDT | Special Weather Statement | DDC | Grant, Morton, Stanton | 56 min |
| Jun 18, 8:51 PM CDT | Special Weather Statement | DDC | Grant, Haskell, Seward, Stevens | 54 min |
| Jun 18, 8:59 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Seward, Stevens | 46 min |
| Jun 18, 9:48 PM CDT | Severe Thunderstorm Warning | DDC | Meade, Seward | 27 min |
| Jun 18, 9:51 PM CDT | Special Weather Statement | DDC | Gray, Haskell | 54 min |
| Jun 18, 10:06 PM CDT | Special Weather Statement | DDC | Meade | 39 min |
| Jun 18, 10:35 PM CDT | Special Weather Statement | DDC | Clark, Comanche | 55 min |
| Jun 18, 10:53 PM CDT | Special Weather Statement | DDC | Gray | 52 min |
| Jun 18, 11:29 PM CDT | Special Weather Statement | DDC | Comanche | 46 min |
| Jun 19, 12:09 AM CDT | Special Weather Statement | DDC | Barber | 51 min |
| Jun 19, 2:47 PM CDT | Special Weather Statement | DDC | Lane | 43 min |
| Jun 19, 3:20 PM CDT | Special Weather Statement | DDC | Lane | 55 min |
| Jun 19, 3:22 PM CDT | Special Weather Statement | DDC | Ness | 38 min |
| Jun 19, 3:26 PM CDT | Special Weather Statement | DDC | Ness | 49 min |
| Jun 19, 3:48 PM CDT | Special Weather Statement | DDC | Ness | 42 min |
| Jun 19, 3:53 PM CDT | Special Weather Statement | DDC | Hodgeman | 52 min |
| Jun 19, 3:54 PM CDT | Special Weather Statement | DDC | Hodgeman | 36 min |
| Jun 19, 4:14 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 46 min |
| Jun 19, 4:27 PM CDT | Special Weather Statement | DDC | Ford | 33 min |
| Jun 19, 4:35 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman | 40 min |
| Jun 19, 4:38 PM CDT | Special Weather Statement | DDC | Gray | 37 min |
| Jun 19, 4:50 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 33 min |
| Jun 19, 4:58 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman, Kiowa | 47 min |
| Jun 19, 5:09 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 51 min |
| Jun 19, 5:29 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Kiowa | 46 min |
| Jun 19, 5:46 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 44 min |
| Jun 19, 5:49 PM CDT | Severe Thunderstorm Warning | DDC | Comanche, Kiowa, Pratt | 41 min |
| Jun 19, 6:18 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 57 min |
| Jun 19, 6:28 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Pratt | 47 min |
| Jun 19, 6:41 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 49 min |
| Jun 19, 6:56 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 34 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.